Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

On Yasmin. Having depression. Side effect of Yasmin?

I have been taking yasmin for about 3 years and have had quite a problem with pmt over that period. Unfortunately i am now depressed and have been put on laxepro but i don t feel any better even on the medication . Could the yasmin have caused the depression in the first place. i was a very happy and content girl so don t know where this all went wrong. I have a partime job and am starting a course in september so that part of my life is fine but i feel so down.
Asked On : Fri, 1 Mar 2013
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response

Hello and welcome to Healthcare Magic. Thanks for your query.

It is unlikely that medication is the cause for your depression. Depression can be caused due to a combination of factors such as neurochemical imbalances in the brain, stress, etc.

Lexapro is an SSRI antidepressant and is an effective medication for depression. However, it may take 2 - 3 weeks for you to start seeing the beneficial effects of the medication, and a trial of at least 4-6 weeks is required befor concluding that the medication is not effective. There are also various psychological therapies like CBT which can be effective in treating depression. So, please discuss these options with your doctor.
Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 1 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor